It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-10-2005, 12:28 PM   #1
Senior Member
 
Join Date: Mar 2003
Location: woodhaven, mi, usa
Posts: 145
akahoneypotqt HB User
Exclamation Very unhappy bowels!!

Just wanted to ask anyone who'd pay attention to this one.. ! *LOL*. I started Zoloft about a month ago, 25mg then been on 50mg for about 3 weeks now. Since I bumped up to the 50 I have had to constantly go to the bathroom and I mean RIGHT NOW!. No waiting, less than 5 minutes notice, if you know what I mean, it's a very bloated feeling, very gassy and, well, quite frankly. Extreme diahhrea (sp?) for 3 solid weeks!. 5-6 times a day. This is driving me nuts!~ I researched the side effects of Zoloft. Diahreah (sp?) sleeplessness, shaking, agitation, sweating, those were all side effects, and I GOT THEM ALL!. However, it has made me feel better than I have in years, and my obsessivness and anxiety is at an all time low. Has anybody else had these side effects? Or is the fact that now that I am finally not obsessing about my health mean, I have actually finally developed that dreaded "disease" that I was always coming down with but never got? Thanks!

 
Old 10-11-2005, 11:12 AM   #2
Junior Member
 
Join Date: Nov 2004
Posts: 34
Nark HB User
Re: Very unhappy bowels!!

hey, I'm actually on citalopram, but when I first went on it, it felt like every part of my body wanted it out of the system other then my head. My side effects went away after about 2 or 3 weeks but I'd talk to your Dr about it and maybe she can give you suggestions on how to balance it out until your body adjusts. You definately want to be careful with long term diarhea...in the mean time all I can say is eat cheese! Good luck
Danielle

 
Sponsors Lightbulb
   
Old 10-16-2005, 12:23 PM   #3
Inactive
(male)
 
Join Date: Mar 2005
Posts: 232
thomas3000 HB User
Re: Very unhappy bowels!!

I would do a bowel cleanse and a general cleanse as well. Depression is not a psychosis..Look for food allergies/intolerances also. Do you eat the (S)tandard (A)merican (D)iet? Depression is often diet related...The food we consume daily, bread, pizza, pasta, bagels, hamburgers, hot dogs, cereals, donuts etc...is what disturbs our digestion to a point of neurotransmitter malfunction.. Cleansing the bowel will start the healing process.

 
Old 10-16-2005, 12:53 PM   #4
Senior Member
(female)
 
Join Date: Jul 2005
Posts: 253
alsaser HB User
Re: Very unhappy bowels!!

I am on Zoloft, 100 mg. I do get dry mouth, but I tell you it was all worse in the beginning. The first couple weeks especially, I just had the sweating and dry mouth, also weight lose (5 or so lbs) but that's all. It's much better now. For me its worth it cause it has taken away my depression and that was worse than any of the side effects. BUt I didnt have the diarreah...How long have you been on it. If less than a couple months, you may want to wait it out and see if it goes away (try some pepto bismol in the mean time). I have ibs, so I do get both bowel problems if I dont take my medication for that.

 
Old 10-16-2005, 08:45 PM   #5
Member
(female)
 
Join Date: Nov 2004
Posts: 69
kayte04 HB User
Re: Very unhappy bowels!!

Oooohhh...I feel for you. This was the reason I quit and will never go back on Zoloft. My diarrhea never went away. Of course, I also have IBS so that complicates a lot of meds for me. Effexor made me go the other way. Talk to the doc.

 
Old 10-17-2005, 01:30 PM   #6
Inactive
(male)
 
Join Date: Mar 2005
Posts: 232
thomas3000 HB User
Re: Very unhappy bowels!!

Sounds to me like you have digestive troubles causing depression in this case. Meds don't cure anything. Cleaning up the digestive system will get rid of any mood disorder. I would focus on not eating from the american food pyramid since it's killing all of us anyway. Lean meat, fish, nuts, seeds, fruits and vegetables will cure any mood disorder and disease. Along with cleansing the bowels...

 
Old 10-17-2005, 02:27 PM   #7
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 957
americandancer HB User
Re: Very unhappy bowels!!

I am taking zoloft 100mg and I notice I am gassy also, and like you, when I gotta go, I gotta go! LOL!!! I think it will go away in time.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!